Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 96, NWS Bismarck, ND

July 4, 2016McHenry County, Pierce County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 4, 2016, 2:53 PM CDT for McHenry County, Pierce County, North Dakota. It was in force for 67 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2016, 2:53 PM CDT (19:53 UTC)
Expired
Jul 4, 2016, 4:00 PM CDT
In force
67 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties McHenry County, ND, Pierce County, ND

The radar

The Minot AFB radar (KMBX), 74 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 3:20 PM CDTHAIL 15 Wnw Rugby, ND.
Jul 4, 3:20 PM CDTHAIL 15 Wnw Rugby, ND
Jul 4, 3:54 PM CDTHAIL 0.56 Sw Rugby, NDESTIMATED WIND 40 MPH AND 0.58 INCHES OF RAIN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 7.9 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2016-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 378 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2016-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
378 J/kg
Mixed-layer CIN
-274 J/kg
Mixed-layer LCL
1829 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

583 
WUUS53 KBIS 041953
SVRBIS
NDC049-069-042100-
/O.NEW.KBIS.SV.W.0096.160704T1953Z-160704T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
253 PM CDT MON JUL 4 2016

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN PIERCE COUNTY IN NORTH CENTRAL NORTH DAKOTA...
  NORTHEASTERN MCHENRY COUNTY IN NORTH CENTRAL NORTH DAKOTA...

* UNTIL 400 PM CDT

* AT 253 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF
  TOWNER...OR 12 MILES WEST OF RUGBY...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  RUGBY AROUND 320 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BERWICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4837 9949 4837 9985 4823 9985 4822 10044
      4846 10045 4854 9949
TIME...MOT...LOC 1953Z 268DEG 25KT 4835 10027 

HAIL...1.00IN
WIND...60MPH
 
$$

HARGROVE
3 follow-up statements
840 
WWUS53 KBIS 042008
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
308 PM CDT MON JUL 4 2016

NDC049-042017-
/O.CAN.KBIS.SV.W.0096.000000T0000Z-160704T2100Z/
MCHENRY ND-
308 PM CDT MON JUL 4 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MCHENRY COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTH CENTRAL NORTH DAKOTA.

LAT...LON 4837 9950 4837 9984 4823 9985 4823 9999
      4827 10024 4837 10024 4837 10028 4845 10028
      4854 9949
TIME...MOT...LOC 2007Z 264DEG 27KT 4837 10012 

$$

NDC069-042100-
/O.CON.KBIS.SV.W.0096.000000T0000Z-160704T2100Z/
PIERCE ND-
308 PM CDT MON JUL 4 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHERN PIERCE COUNTY...

AT 307 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF
RUGBY...MOVING EAST AT 30 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  RUGBY AROUND 320 PM CDT. 
  WOLFORD AROUND 345 PM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4837 9950 4837 9984 4823 9985 4823 9999
      4827 10024 4837 10024 4837 10028 4845 10028
      4854 9949
TIME...MOT...LOC 2007Z 264DEG 27KT 4837 10012 

HAIL...1.75IN
WIND...60MPH
 
$$

HARGROVE
602 
WWUS53 KBIS 042025
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
325 PM CDT MON JUL 4 2016

NDC069-042100-
/O.CON.KBIS.SV.W.0096.000000T0000Z-160704T2100Z/
PIERCE ND-
325 PM CDT MON JUL 4 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHERN PIERCE COUNTY...

AT 324 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RUGBY...MOVING
EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTER REPORTED QUARTER SIZE HAIL FOR
         APPROXIMATELY THREE MINUTES, FROM 310 PM CDT TO 315 PM CDT. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHERN PIERCE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4837 9950 4837 9984 4823 9985 4823 9988
      4825 9998 4829 10011 4837 10016 4840 10017
      4848 10005 4854 9949
TIME...MOT...LOC 2024Z 268DEG 25KT 4837 9994 

HAIL...1.25IN
WIND...60MPH
 
$$

HARGROVE
815 
WWUS53 KBIS 042101
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
401 PM CDT MON JUL 4 2016

NDC069-042111-
/O.EXP.KBIS.SV.W.0096.000000T0000Z-160704T2100Z/
PIERCE ND-
401 PM CDT MON JUL 4 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PIERCE COUNTY HAS
EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTH CENTRAL NORTH DAKOTA.

LAT...LON 4837 9950 4837 9984 4823 9985 4823 9988
      4825 9998 4829 10011 4837 10016 4840 10017
      4848 10005 4854 9949
TIME...MOT...LOC 2057Z 268DEG 25KT 4837 9994 

$$

HARGROVE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:21 PM CDT, 32 minutes earlier.

Area forecast discussion, Jul 4, 2:21 PM CDT, 32 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
221 PM CDT MON JUL 4 2016

.SHORT TERM...(This afternoon through Tuesday)
Issued at 221 PM CDT Mon Jul 4 2016

The possibility of strong to severe storms over central ND this
afternoon and early evening is the focus of this forecast.

First of all, we want to stress that we believe dry weather will
prevail across most of the area during the heart of the evening
hours, including at dusk, regardless of when and where any storms
occur this afternoon. That is supported by all of the convection-
allowing model guidance available as of early afternoon, with the
only nuance being that recent HRRR simulations suggest showers and
thunderstorms may propagate out of southeast MT and northeast WY
and across southwest ND during the 02 to 05 UTC time frame.

Otherwise, as of early afternoon, surface dewpoints in the 60s F
and temperatures around 90 F across central ND are contributing
to MLCAPE from 1500 to 2500 J/kg. Convective inhibition is now
being minimized, as supported by both forecast soundings and the
modified observed 12 UTC Bismarck sounding. Forcing aloft remains
weak, but isolated to scattered storms will likely develop out of
thermals forced by diabatic heating and aided by what weak low-
level confluence does exist (mainly tied to a weak cold front
that's nearing Minot and Bismarck at 19 UTC, and which will be
continuing to move eastward through the afternoon). The magnitude
of MLCAPE and 0-6-km bulk wind shear near 30 kt is sufficient for
a few strong to severe storms over central ND. Anvil-level flow is
considerable and thus effective-layer shear (taken over a layer
deeper than 6 km AGL) is forecast to exceed 50 kt. Thus, updrafts
which are able to ingest pockets of greater instability and thus
reach a greater altitude will have the highest risk of being
sustained and producing severe-level hail or winds this afternoon.
Directional shear is lacking though and may tend to regulate storm
mode to a mix of multi-cells and transient supercells.

Additional, weak shortwave troughs in southwest flow aloft will
then deliver more chances of showers and storms after midnight and
into the day Tuesday. However, western and central ND will end up
north of a frontal zone as a surface low propagates across SD on
its way into MN Tuesday. That in turn will likely limit the amount
of surface-based destabilization that's possible in our area, and
that will temper the risk of strong or severe storms overnight and
on Tuesday. Note that Tuesday will also be cooler in this scenario
with highs mainly from the mid 70s to lower 80s F.

.LONG TERM...(Tuesday night through Monday)
Issued at 221 PM CDT Mon Jul 4 2016

An active weather pattern is expected through Thursday night with
multiple opportunities for precipitation, but it appears that the
risk of strong convection will mainly stay south of the area.

On the large scale, global model guidance is in broad agreement in
calling for the 500 MB low spinning near Prince George, British
Columbia, this Monday afternoon to sink south, then turn eastward
with a passage through the northern Plains Wednesday night into
Thursday. This will keep broad southwest flow in place across the
area with embedded perturbations generating showers and storms at
times, with the highest probability of widespread precipitation
likely to accompany the greater dynamic forcing (height falls and
QG-forcing aloft) immediately ahead of the main 500 MB low during
the Wednesday night and Thursday time frame. Recent GFS and ECMWF
deterministic and ensemble solutions have suggested uncertainty
with regard to the exact timing of that wave, and exactly how far
south it may dig. That being said, the 00 UTC GFS ensemble-based
plume visualizations suggest high confidence in at least one-half
inch of QPF in that Wednesday night and/or Thursday period over a
rather large part of western and central ND. The GFS ensemble mean
calls for around an inch of moisture at Bismarck then. Convective
influences on the eventual precipitation pattern mean it is still
unreasonable at this time range to guarantee any specific amounts
of rainfall, but suffice to say that period warrants relatively-
higher PoPs.

For the most part, guidance suggests a quasi-stationary front is
going to remain across SD and MN Tuesday night through Friday.
Western and central ND will thus remain in the cooler and drier
surface air mass north of the front, which in turn will tend to
suppress the risk of strong or severe thunderstorms. The 09 UTC
SREF supports that notion as the calibrated severe thunderstorm
probability values generated using that ensemble system at SPC
are less than 5 percent across western and central ND in that
Tuesday night through Thursday night period. Forecast soundings
do offer enough MUCAPE to support a modest risk of a strong or
marginally-severe storm at times though.

Thereafter, it appears the flow will amplify once again by this
weekend with good model-to-model agreement that a new and larger
500 MB low will settle into the Pacific northwest. Initially this
may offer a period of drier weather centered on Friday when the
heights rise downstream of the low, but as flow aloft once more
becomes more meridional Saturday through Monday the probability
of convection will increase again.

Finally, in the temperature department, highs will mainly be in
the 70s through Friday per the multi-model consensus. The warm
air advection resulting from the more amplified longwave pattern
next weekend will likely yield a warming trend then, with highs
very possibly going deeply into the 80s F Saturday and Sunday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 221 PM CDT Mon Jul 4 2016

A vcts will be mentioned at KBIS/KMOT/KJMS Monday afternoon with
the greatest threat at KJMS between 22z Monday and 00z Tuesday.
Will await until thunderstorms develop before deciding whether or
not to mention a predominant or a tempo group, especially at KJMS.
Otherwise a VCSH has been mentioned at KDIK until 20Z Monday.
Another round of showers forecast after 06z Tuesday at KDIK then
moving into KBIS by 12z Tuesday. VFR cigs and vsbys expected; the
exception would be KJMS which has the greatest risk for a
thunderstorm to directly impact the terminal.

&&

.BIS Watches/Warnings/Advisories...
NONE.
&&

SHORT TERM...CJS
LONG TERM...CJS
AVIATION...KS
Hazardous weather outlook, Jul 4, 12:54 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1254 PM CDT MON JUL 4 2016

NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-051800-
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER-
MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-
GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
1254 PM CDT MON JUL 4 2016 /1154 AM MDT MON JUL 4 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON...AND SOME MAY
BE STRONG TO SEVERE. THE MAIN THREATS WILL BE LARGE HAIL AND
DAMAGING WINDS...WITH THE MAIN RISK BETWEEN 2 PM AND 7 PM CDT.

THERE IS THEN A CHANCE OF LATE NIGHT THUNDERSTORMS IN SOUTHERN
NORTH DAKOTA TONIGHT. SEVERE STORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS CENTRAL NORTH DAKOTA THIS
AFTERNOON. A WEAK FRONT MAY PROVIDE THE NECESSARY LIFTING FOR
THUNDERSTORMS TO FORM ONCE TEMPERATURES REACH 90 DEGREES. WIND
SHEAR IS NOT THAT STRONG...BUT IS SUFFICIENT FOR A FEW STRONG TO
SEVERE STORMS.

NDZ001-002-009-010-017-018-031>033-040-041-043-044-051800-
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
1254 PM CDT MON JUL 4 2016 /1154 AM MDT MON JUL 4 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF LATE NIGHT THUNDERSTORMS FOR SOUTHERN AND
WESTERN NORTH DAKOTA TONIGHT. SEVERE STORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CJS

In the hours before

Special weather statement, Jul 4, 9:10 AM CDT, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
910 AM CDT MON JUL 4 2016

NDZ003-004-011-012-041515-
MCHENRY ND-WARD ND-RENVILLE ND-BOTTINEAU ND-
910 AM CDT MON JUL 4 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
RENVILLE...NORTHERN MCHENRY...EAST CENTRAL WARD AND SOUTHERN
BOTTINEAU COUNTIES UNTIL 1015 AM CDT...

AT 910 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 4 MILES NORTH OF NEWBURG TO 5 MILES NORTHEAST
OF GLENBURN TO MINOT AIR FORCE BASE. MOVEMENT WAS EAST AT 35 MPH.

NICKEL SIZE HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
MINOT AIR FORCE BASE...TOWNER...GLENBURN...LANSFORD...GRANVILLE...
WILLOW CITY...UPHAM...NEWBURG...DEERING...MAXBASS...DENBIGH...
RUSSELL...KRAMER...GARDENA...OVERLY...BANTRY...OMEMEE...
ECKMAN AND WOLSETH.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER
INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4876 10018 4872 10018 4872 10015 4855 10014
      4854 10028 4839 10027 4814 10059 4840 10140
      4853 10151 4884 10104
TIME...MOT...LOC 1410Z 283DEG 29KT 4878 10090 4858 10116 4841 10137

HARGROVE
Special weather statement, Jul 4, 2:04 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
204 PM CDT MON JUL 4 2016

NDZ004-041930-
BOTTINEAU ND-
204 PM CDT MON JUL 4 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BOTTINEAU COUNTY
UNTIL 230 PM CDT...

AT 204 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF ANTLER...OR 15 MILES NORTHEAST OF MOHALL...MOVING EAST
AT 30 MPH.

PENNY SIZE HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WESTHOPE...ANTLER...LANDA AND ROTH.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER
INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4882 10132 4897 10131 4899 10073 4869 10078
TIME...MOT...LOC 1904Z 273DEG 25KT 4887 10122

HARGROVE
Special weather statement, Jul 4, 2:41 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
241 PM CDT MON JUL 4 2016

NDZ004-005-042030-
ROLETTE ND-BOTTINEAU ND-
241 PM CDT MON JUL 4 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ROLETTE AND
SOUTHEASTERN BOTTINEAU COUNTIES UNTIL 330 PM CDT...

AT 240 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHWEST OF BOTTINEAU...MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS TO 55 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BOTTINEAU...DUNSEITH...WILLOW CITY...GARDENA...OVERLY AND OMEMEE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER
INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4857 10001 4860 10041 4863 10041 4863 10061
      4883 10068 4888 10002
TIME...MOT...LOC 1940Z 264DEG 18KT 4872 10051

HARGROVE
Special weather statement, Jul 4, 2:49 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
249 PM CDT MON JUL 4 2016

NDZ012-013-042030-
MCHENRY ND-PIERCE ND-
249 PM CDT MON JUL 4 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PIERCE AND EAST CENTRAL
MCHENRY COUNTIES UNTIL 330 PM CDT...

AT 249 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES EAST OF TOWNER...OR 13 MILES WEST OF RUGBY...MOVING EAST AT 30
MPH.

NICKEL SIZE HAIL AND WIND GUSTS TO 55 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
RUGBY...TOWNER...WOLFORD AND BERWICK.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER
INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4837 9961 4837 9985 4820 9985 4822 10046
      4843 10045 4851 9964
TIME...MOT...LOC 1949Z 262DEG 25KT 4836 10028

HARGROVE

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 7:19 PM CDTSevere Thunderstorm WarningBISRenville, Ward56 min
Jul 3, 7:52 PM CDTSpecial Weather StatementBISBurleigh, Morton, Oliver38 min
Jul 3, 8:12 PM CDTSevere Thunderstorm WarningBISWard33 min
Jul 3, 8:27 PM CDTSpecial Weather StatementBISBurleigh, Kidder, Morton63 min
Jul 3, 8:48 PM CDTSpecial Weather StatementBISRenville27 min
Jul 3, 9:29 PM CDTSpecial Weather StatementBISKidder, Logan61 min
Jul 3, 10:36 PM CDTSpecial Weather StatementBISFoster, LaMoure, Stutsman54 min
Jul 4, 8:00 AM CDTSpecial Weather StatementBISRenville30 min
Jul 4, 8:25 AM CDTSpecial Weather StatementBISRenville35 min
Jul 4, 9:10 AM CDTSpecial Weather StatementBISBottineau, McHenry65 min
Jul 4, 2:04 PM CDTSpecial Weather StatementBISBottineau26 min
Jul 4, 2:41 PM CDTSpecial Weather StatementBISBottineau49 min
Jul 4, 2:44 PM CDTSevere Thunderstorm WarningBISBottineau, Rolette61 min
Jul 4, 2:49 PM CDTSpecial Weather StatementBISPierce41 min
Jul 4, 3:09 PM CDTSpecial Weather StatementBISEmmons36 min
Jul 4, 3:29 PM CDTSpecial Weather StatementBISLogan16 min
Jul 4, 3:51 PM CDTSpecial Weather StatementBISLogan24 min
Jul 4, 4:01 PM CDTSpecial Weather StatementBISLogan29 min
Jul 4, 4:16 PM CDTSpecial Weather StatementBISLogan29 min
Jul 4, 4:21 PM CDTSpecial Weather StatementBISLogan24 min
Jul 4, 4:50 PM CDTSpecial Weather StatementBISLaMoure25 min
Jul 4, 4:55 PM CDTSpecial Weather StatementBISMcIntosh20 min
Jul 4, 5:23 PM CDTSpecial Weather StatementBISDickey22 min
Jul 4, 5:33 PM CDTSevere Thunderstorm WarningBISDickey42 min
Jul 4, 5:49 PM CDTSpecial Weather StatementBISFoster41 min
Jul 4, 5:57 PM CDTSpecial Weather StatementBISStutsman18 min
Jul 4, 6:00 PM CDTSevere Thunderstorm WarningBISFoster45 min
Jul 4, 6:11 PM CDTSpecial Weather StatementBISStutsman19 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.